Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Reaction to lotion, shins break out in a rash. Any ideas?

i ve experienced on two different occasions in the past year, a reaction to lotion. one was a medicated lotion and the other was simply cocoa butter. both times, after applying the cream/lotion to my entire body, my shins ( knee to feet only in the front of my legs) broke out in what appeared to be a rash . on closer inspection it was the actual blood vessels that had caused the red dots. they weren t raised at all and didn t itch or hurt. i showed them to my family doctor and she confirmed this wasn t a rash. it went away in about a week. tonight was the second occasion. i had forgotten about the incident a year ago since it had never happened before. any idea what this might be? the first time was an over the counter gold bond cream/lotion for skin. tonight was cocoa butter. same reaction
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pathologist and Microbiologist 's  Response
hi there, what you have described fits into the description of a petechial haemorrhage which could be a manifestation of an allergic reaction to the ingredients present in the lotions that you have been using. You should try and avoid using any lotion before first testing it and finding it to be safe. You could do a patch test ie apply a small circular patch on the skin and leave it overnight and see for any reaction the next day. If you are not allergic then you may continue using it. Also get a complete blood work up done consisting of platelet counts as well to rule out any platelet disorder. Other causes of these petecial rashes could be increased blood vessel fragility which is a possiblity in the case of vit c def. so you may suppliment your diet with vitC rich food like fresh citrous fruits and leafy vegetables, or you can use over the counter available vit C suppliments. Take care.
Answered: Thu, 24 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor